Alert archive / Tennessee / Flash Flood Warnings in 2020
Flash Flood Warning 23, NWS Nashville, TN
NWS Nashville, TN issued this flash flood warning at Jul 23, 2020, 1:53 PM CDT for Wayne County, Tennessee. It was in force for 112 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 23, 2020, 1:53 PM CDT (18:53 UTC)
- Expired
- Jul 23, 2020, 3:45 PM CDT
- In force
- 112 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Flood severity
- None
County Wayne County, TN
The radar
The Nashville radar (KOHX), 146 km from the middle of the area, began a volume at 18:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 6.9 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 404 J/kg
- Mixed-layer CIN
- -84 J/kg
- Mixed-layer LCL
- 1053 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 42 m²/s²
- 0-3 km storm-relative helicity
- 47 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted.
383
WGUS54 KOHX 231853
FFWOHX
TNC181-232045-
/O.NEW.KOHX.FF.W.0023.200723T1853Z-200723T2045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Nashville TN
153 PM CDT Thu Jul 23 2020
The National Weather Service in Nashville has issued a
* Flash Flood Warning for...
Northeastern Wayne County in middle Tennessee...
* Until 345 PM CDT.
* At 153 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1 and 2.5 inches of
rain have fallen. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Doppler radar.
IMPACT...Flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other
drainage and low lying areas.
* Some locations that will experience flash flooding include...
Waynesboro.
Additional rainfall amounts of 1 to 2 inches are possible in the
warned area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Move to higher ground now. Act quickly to protect your life.
A Flash Flood Warning means that flooding is imminent or occurring.
If you are in the warned area move to higher ground immediately.
Residents living along streams and creeks should take immediate
precautions to protect life and property.
&&
LAT...LON 3538 8777 3531 8778 3520 8778 3520 8765
3526 8759 3538 8760 3542 8766
FLASH FLOOD...RADAR INDICATED
$$
SchaperWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this flash flood warning went out at Jul 23, 12:46 PM CDT, 1 hour 7 minutes earlier.
Area forecast discussion, Jul 23, 12:46 PM CDT, 1 hour 7 minutes before
Area Forecast Discussion National Weather Service Nashville TN 1246 PM CDT Thu Jul 23 2020 .UPDATE... FOR 18Z AVIATION DISCUSSION. && .DISCUSSION... Showers and thunderstorms continue along mainly the northeast portion of the mid state, with some lighter showers and storms out east. CAMs continue to show developing convection over the eastern half during the afternoon today, and some of those storms have the potential for some strong gusty winds and heavy rain. Additional cloud cover along with storms should keep highs to around 90, and still expecting mid 90s to return this weekend. Other than some minor tweaks to pops and temps to line up with current radar/obs trends, rest of the forecast is on track. && .AVIATION... 18Z TAF DISCUSSION. Generally VFR with brief periods of TS-associated MVFR continue. TS is over the CSV terminal and may reduce CIGs/VIS to MVFR or brief IFR this afternoon. More sct TS is possible this afternoon at CKV/BNA/MQY, but the chances are lower. Some FG is possible Fri after 08z, giving way to more sct TSRA commencing at the end of the TAF period. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && DISCUSSION......Barnwell AVIATION........Schaper
Hazardous weather outlook, Jul 23, 4:59 AM CDT, 8 hours 54 minutes before
Hazardous Weather Outlook National Weather Service Nashville TN 459 AM CDT Thu Jul 23 2020 TNZ005>011-023>034-056>066-075-077>080-093>095-241000- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson- Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury- Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee- Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 459 AM CDT Thu Jul 23 2020 This Hazardous Weather Outlook is for Middle Tennessee. .DAY ONE...Today and tonight. Scattered showers and thunderstorms are expected to develop throughout the day across all of Middle TN. A few of them may become strong with wind gusts of 40 to 60 mph, along with heavy rainfall leading to localized flooding, especially this afternoon and evening. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. 27
In the hours before
Special weather statement, Jul 23, 8:33 AM CDT, 5 hours 20 minutes before
Special Weather Statement National Weather Service Nashville TN 833 AM CDT Thu Jul 23 2020 TNZ008-009-029-231400- Trousdale TN-Sumner TN-Macon TN- 833 AM CDT Thu Jul 23 2020 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN SUMNER... NORTHWESTERN MACON AND NORTHWESTERN TROUSDALE COUNTIES UNTIL 900 AM CDT... At 833 AM CDT, Doppler radar was tracking a strong thunderstorm near Portland, or 8 miles north of Gallatin, moving east at 25 mph. Winds in excess of 40 mph will be possible with this storm. Locations impacted include... Gallatin, Westmoreland, Oak Grove, Cottontown and Bethpage. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3643 8658 3654 8659 3661 8616 3641 8617 TIME...MOT...LOC 1333Z 263DEG 20KT 3649 8651 Schaper
Special weather statement, Jul 23, 9:04 AM CDT, 4 hours 49 minutes before
Special Weather Statement National Weather Service Nashville TN 904 AM CDT Thu Jul 23 2020 TNZ008-009-029-231430- Trousdale TN-Sumner TN-Macon TN- 904 AM CDT Thu Jul 23 2020 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN SUMNER...WESTERN MACON AND NORTHWESTERN TROUSDALE COUNTIES UNTIL 930 AM CDT... At 904 AM CDT, Doppler radar was tracking a strong thunderstorm near Westmoreland, or 11 miles northwest of Hartsville, moving east at 25 mph. Winds in excess of 40 mph will be possible with this storm. Locations impacted include... Gallatin, Lafayette, Westmoreland, Oak Grove and Bethpage. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3642 8641 3657 8640 3662 8607 3641 8606 TIME...MOT...LOC 1404Z 263DEG 20KT 3651 8631 Schaper
Special weather statement, Jul 23, 1:37 PM CDT, 16 minutes before
Special Weather Statement
National Weather Service Nashville TN
137 PM CDT Thu Jul 23 2020
TNZ066-231915-
Cumberland TN-
137 PM CDT Thu Jul 23 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CUMBERLAND COUNTY
UNTIL 215 PM CDT...
At 136 PM CDT, Doppler radar was tracking a strong thunderstorm near
Rockwood, moving northeast at 15 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
This storm will remain over mainly rural areas of southeastern
Cumberland County.
This includes Interstate 40 between mile markers 334 and 339.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3590 8471 3586 8473 3584 8476 3583 8477
3582 8480 3580 8485 3602 8475 3600 8472
3591 8468
TIME...MOT...LOC 1836Z 209DEG 12KT 3584 8477
SchaperThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 23, 8:23 AM CDT | Areal Flood Advisory | OHX | Cheatham, Dickson, Montgomery, Robertson, Sumner | 112 min |
| Jul 23, 8:33 AM CDT | Special Weather Statement | OHX | Sumner | 27 min |
| Jul 23, 9:04 AM CDT | Special Weather Statement | OHX | Trousdale | 26 min |
| Jul 23, 1:26 PM CDT | Areal Flood Advisory | OHX | Cumberland | 2 hr |
| Jul 23, 1:32 PM CDT | Areal Flood Advisory | OHX | Wayne | 118 min |
| Jul 23, 1:37 PM CDT | Special Weather Statement | OHX | Cumberland | 38 min |
| Jul 23, 1:58 PM CDT | Areal Flood Advisory | OHX | Giles, Lawrence, Marshall, Maury | 2 hr |
| Jul 23, 2:33 PM CDT | Special Weather Statement | OHX | Rutherford | 27 min |
| Jul 23, 3:10 PM CDT | Special Weather Statement | OHX | Rutherford | 35 min |
| Jul 23, 5:19 PM CDT | Special Weather Statement | OHX | Jackson, Smith | 41 min |
Nearby
Flash Flood Warnings in Tennessee, 2020Every flash flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.